Alert archive / Idaho / Wind Advisories in 2015

Wind Advisory 7, NWS Pocatello, ID

April 11, 2015

NWS Pocatello, ID issued this wind advisory at Apr 11, 2015, 4:50 AM MDT. It took effect at Apr 11, 2015, 12:00 PM MDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2015, 4:50 AM MDT (10:50 UTC)
In effect from
Apr 11, 2015, 12:00 PM MDT
Expired
Apr 12, 2015, 3:00 AM MDT
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

508 
WWUS75 KPIH 111050
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
450 AM MDT SAT APR 11 2015

...A COLD FRONT MOVES THROUGH THE AREA TODAY BRINGING MODERATE TO
STRONG WINDS CREATING AREAS OF BLOWING DUST...

IDZ020-112100-
/O.NEW.KPIH.WI.Y.0007.150411T1800Z-150412T0900Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
450 AM MDT SAT APR 11 2015

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 3 AM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 3 AM MDT SUNDAY.

* TIMING...TODAY FROM NOON THROUGH SUNDAY AT 3 AM MDT.

* WINDS...WEST WINDS OF AROUND 30 TO 35 MPH WITH GUSTS NEAR 45 TO 50
  MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...REXBURG AND RIGBY. 

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... 
  I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO 
  CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE 
  SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON 
  HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
488 
WWUS75 KPIH 112005
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
205 PM MDT SAT APR 11 2015

...A COLD FRONT MOVES THROUGH THE AREA TODAY BRINGING MODERATE TO
STRONG WINDS CREATING AREAS OF BLOWING DUST...

IDZ020-120900-
/O.CON.KPIH.WI.Y.0007.000000T0000Z-150412T0900Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
205 PM MDT SAT APR 11 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT SUNDAY. 

* TIMING...TODAY FROM NOON THROUGH SUNDAY AT 3 AM MDT.

* WINDS...WEST WINDS OF AROUND 30 TO 35 MPH WITH GUSTS NEAR 45 
  TO 50 MPH. 

* LOCATIONS INCLUDE...IDAHO FALLS...ROBERTS...REXBURG AND RIGBY.

* IMPACTS...LARGER VEHICLES WILL ENCOUNTER DIFFICULT DRIVING 
  CONDITIONS. BLOWING DUST AND LOW VISIBILITY ARE EXPECTED. THE 
  FOLLOWING AREAS WOULD BE IMPACTED THE MOST BY BLOWING DUST... 
  I- 15 NORTH OF IDAHO FALLS...PORTIONS OF U-S 93 FROM ARCO TO 
  CHALLIS...STATE HIGHWAYS 32 AND 33...AREAS DOWNWIND FROM THE 
  SAND DUNES AND ALONG/EAST OF U-S 20 FROM ST. ANTHONY TO ASHTON 
  HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
134 
WWUS75 KPIH 120902
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MDT SUN APR 12 2015


IDZ020-121015-
/O.EXP.KPIH.WI.Y.0007.000000T0000Z-150412T0900Z/
UPPER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY
302 AM MDT SUN APR 12 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE TAPERED OFF...THOUGH ISOLATED GUSTS NEAR 35 TO 40 MPH
ARE STILL POSSIBLE THE NEXT COUPLE HOURS. EXPECT BREEZY WINDS
THROUGH THIS AFTERNOON BEFORE BECOMING LIGHT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:43 AM MDT, 1 hour 7 minutes earlier.

Area forecast discussion, Apr 11, 3:43 AM MDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
343 AM MDT SAT APR 11 2015

.SHORT TERM...TODAY THROUGH MONDAY NIGHT. CURRENT WATER VAPOR
IMAGERY SHOWS A COLD FRONT PUSHING ON SHORE OVER WASHINGTON OFF
THE PACIFIC. MODELS CONTINUE TO SHOW THIS COLD FRONT MOVING OVER
OUR AREA LATER THIS AFTERNOON INTO THE EVENING. MODELS CONTINUE TO
SHOW LIMITED MOISTURE WITH THIS SYSTEM. EXPECT 2 TO 4 INCHES OF
SNOW ABOVE 6500 FEET FOR THE CENTRAL MOUNTAINS AND 1 TO 2 INCHES
OF SNOW FOR THE EASTERN HIGHLANDS ABOVE 6500 FEET. LIGHT VALLEY
RAIN IS POSSIBLE BUT MAINLY FOR OUR NORTHERN AREAS. THE MAIN
IMPACT WITH THIS STORM WILL BE WINDS. WINDS OF 30 MPH WITH GUSTS
OF 40 TO 45 MPH ARE LIKELY ESPECIALLY FOR THE UPPER SNAKE RIVER
PLAIN WHERE A WIND ADVISORY IS IN EFFECT FROM NOON TO UNTIL 3 AM
TOMORROW MORNING. EXPECT MODERATE WINDS ELSEWHERE ACROSS THE AREA
IN THE RANGE OF 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH ESPECIALLY
FOR THE LOWER SNAKE RIVER PLAIN AND THE UPPER SNAKE HIGHLANDS.

SUNDAY MORNING EXPECT LIGHT LINGERING PRECIPITATION FOR THE UPPER
SNAKE HIGHLANDS. WINDS WILL CONTINUE TO BE BREEZY THROUGH SUNDAY
AFTERNOON BEFORE TAPERING OFF AS HIGH PRESSURE RIDGING BUILDS IN
ON SUNDAY. EXPECT OVERALL DRY CONDITIONS AND COOLER TEMPERATURES
ON SUNDAY. MONDAY WARM TEMPERATURES WILL RETURN WITH SOUTHERLY
WINDS AHEAD OF THE NEXT SYSTEM THAT WILL ARRIVE ON TUESDAY. WYATT

.LONG TERM...TUESDAY THROUGH NEXT FRIDAY. FOR THIS FORECAST....SAW
NO SIGNIFICANT CHANGE IN TIMING OF THE DISTURBANCE COMING IN ON
TUESDAY...BUT RATHER A MORE SOUTHERLY TRACK OF THE UPPER LOW NEAR
MALAD BY TUESDAY AFTERNOON. THE AMOUNT OF MOISTURE DOES APPEAR TO BE
GREATER AND HAVE NUDGED MOUNTAIN SNOW AMOUNTS UP CLOSER TO 2 TO 5
INCHES IN THE CENTRAL MOUNTAINS. COLD AIR WITH THIS DISTURBANCE
SHOULD LOWER SNOW LEVELS TUESDAY AFTERNOON CLOSER TO 4500-5000 FEET
ELEVATION RANGE. STILL LOOKS TO BE A WINDY DAY IN THE SNAKE PLAIN AND
SOUTH CENTRAL MOUNTAINS. BY WEDNESDAY MORNING...MODEL CONSENSUS HAS
A FEW SHOWERS NEAR THE WYOMING BORDER...OTHERWISE A HIGH PRESSURE
RIDGE WILL BE BUILDING IN FOR THURSDAY AND FRIDAY WITH VALLEY
TEMPERATURES REBOUNDING INTO THE 60S FOLLOWING A BRIEF DIP TUESDAY TO
THE 40S. RS

&&

.AVIATION...SCATTERED SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS
ARE EXPECTED OVER THE CENTRAL MOUNTAINS FROM NOON TODAY THROUGH
ABOUT MIDNIGHT TONIGHT. THE SURFACE COLD FRONT IS EXPECTED TO CROSS
THE ARCO DESERT NEAR 21Z...THE SURFACE PRESSURE GRADIENT REMAINS
PRETTY STRONG OVER NIGHT...POSSIBLY UNTIL SUNRISE SUNDAY MORNING.
RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM NOON TODAY TO 3 AM MDT SUNDAY IDZ020.

&&

Nearby

Wind Advisories in Idaho, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.